Alert archive / Vermont / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 17, NWS Burlington, VT

June 26, 2002Franklin County, Lamoille County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 26, 2002, 3:04 PM EDT for Franklin County, Lamoille County, Vermont. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2002, 3:04 PM EDT (19:04 UTC)
Expired
Jun 26, 2002, 3:30 PM EDT
In force
26 min
Issued by
NWS Burlington, VT
Area
Whole counties

Counties Franklin County, VT, Lamoille County, VT

The radar

The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 261904
SVRBTV
VTC011-015-261930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN VERMONT
  LAMOILLE COUNTY IN VERMONT

* UNTIL 330 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF HIGHGATE FALLS...MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR SHELDON...FAIRFIELD AROUND 305 PM EDT
  NEAR ENOSBURG FALLS...BAKERSFIELD AROUND 320 PM EDT   
  NEAR MONTGOMERY...BELVIDERE AROUND 330 PM EDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL.
SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE WARNING.

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:25 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 26, 1:25 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
125 PM EDT WED JUN 26 2002

WARM HUMID AMS WL RMN IN PLC THRU TMRW THEREFORE SHWRS/TSTMS WL RMN
IN FCST. CD FNT WL DROP THRU FA TMRW NGT BUT SEEMS TO WASH OUT A
BIT. PREFRONTAL TROF WL PRBLY CREATE MR CNVCTN TMRW THAN CD FNT TMRW
NGT.

FOLLOWING CD FNT SLIGHTLY COOLER AND MUCH DRIER...CLEANER CANADIAN
AIR WL MV OVR FA. THIS WL SET UP A NEARLY PERFECT BEGINNING TO
WEEKEND. HIGH PRES WL BUILD OFF THE COAST BY BEGINNING OF NXT WEEK
RETURNING HOT HUMID AIR TO FA FOR THE BULK OF NXT WEEK.

.BTV...NONE.

MCGILL

In the hours before

Special weather statement, Jun 26, 2:19 PM EDT, 45 minutes before
NYZ034-035-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT WED JUN 26 2002

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM FOR ESSEX COUNTY NEW YORK...

THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS
ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED WHICH INCLUDES ESSEX COUNTY NEW
YORK.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE
SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED.  PLEASE REPORT ANY
STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 2:52 PM EDT, 12 minutes before
NYZ034-035-VTZ001>012-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
252 PM EDT WED JUN 26 2002

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM FOR ALL OF VERMONT AND ESSEX COUNTY NEW YORK...

THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS
ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF VERMONT AS WELL AS
ESSEX COUNTY NEW YORK.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE
SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED.  PLEASE REPORT ANY
STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:10 PM EDTSevere Thunderstorm WarningBTVChittenden65 min
Jun 26, 3:41 PM EDTSevere Thunderstorm WarningBTVChittenden, Washington64 min
Jun 26, 3:49 PM EDTSevere Thunderstorm WarningBTVAddison41 min
Jun 26, 3:55 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orange65 min
Jun 26, 4:14 PM EDTSevere Thunderstorm WarningBTVLamoille, Orleans46 min
Jun 26, 4:53 PM EDTSevere Thunderstorm WarningBTVEssex37 min
Jun 26, 5:10 PM EDTSevere Thunderstorm WarningBTVAddison65 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.